Alert archive / Texas / Freeze Warnings in 2012
Freeze Warning 1, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this freeze warning at Oct 26, 2012, 3:40 AM CDT for 8 counties in Texas; Eddy County, Lea County, New Mexico. It took effect at Oct 27, 2012, 4:00 AM CDT. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 26, 2012, 3:40 AM CDT (08:40 UTC)
- In effect from
- Oct 27, 2012, 4:00 AM CDT
- Expired
- Oct 27, 2012, 9:00 AM CDT
- In force
- 5 hr
- Issued by
- NWS Midland/Odessa, TX
Counties Eddy County, NM, Lea County, NM, Andrews County, TX, Borden County, TX, Dawson County, TX, Gaines County, TX, Howard County, TX, Martin County, TX, Mitchell County, TX, Scurry County, TX
The radar
The Midland/Odessa radar (KMAF), 67 km from the middle of the area, began a volume at 08:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 8.7 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1641 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- -46 m²/s²
- 0-3 km storm-relative helicity
- 167 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
509 WWUS74 KMAF 260840 NPWMAF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 340 AM CDT FRI OCT 26 2012 ...FREEZE WARNING FOR MOST OF LEA COUNTY...AND GAINES AND DAWSON COUNTIES SATURDAY MORNING... .SURFACE HIGH PRESSURE...LIGHT WINDS AND DRY AIR IN WAKE OF THURSDAYS COLD FRONT WILL FAVOR LOW TEMPERATURES FALLING INTO THE UPPER 20S TO NEAR 30 AFTER 3 AM MDT/4 AM CDT. NMZ029-033-TXZ045-046-261945- /O.NEW.KMAF.FZ.W.0001.121027T0900Z-121027T1400Z/ NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-GAINES-DAWSON- INCLUDING THE CITIES OF...TATUM...HOBBS...LOVINGTON...SEMINOLE... LAMESA 340 AM CDT FRI OCT 26 2012 /240 AM MDT FRI OCT 26 2012/ ...FREEZE WARNING IN EFFECT FROM 4 AM CDT /3 AM MDT/ TO 9 AM CDT /8 AM MDT/ SATURDAY... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 4 AM CDT /3 AM MDT/ TO 9 AM CDT /8 AM MDT/ SATURDAY. * EVENT...KILLING FREEZE. * TIMING...SATURDAY MORNING. * TEMPERATURES...28 TO 30 FOR MORE THAN 3 HOURS. * IMPACTS...THESE SUB FREEZING TEMPERATURES WILL KILL CROPS AND OTHER VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. TAKE ACTION TO PREVENT SENSITIVE VEGETATION FROM BEING KILLED. && $$
6 follow-up statements
766 WWUS74 KMAF 261052 AAA NPWMAF URGENT - WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 552 AM CDT FRI OCT 26 2012 ...HIGH WIND WARNING THIS MORNING FOR GUADALUPE PASS... ...FREEZE WARNING FOR MOST OF LEA COUNTY...AND GAINES AND DAWSON COUNTIES SATURDAY MORNING... .A SECONDARY SURGE OF COLDER AIR AND STRONGER WINDS HAVE MOVED THROUGH THE GUADALUPE MOUNTAINS AND HAVE INCREASED EAST WINDS TO AROUND 40 MPH THROUGH THE PASS. THESE WINDS WILL PERSIST UNTIL MID MORNING. SURFACE HIGH PRESSURE...LIGHT WINDS AND DRY AIR IN WAKE OF THE COLD FRONT WILL FAVOR LOW TEMPERATURES FALLING INTO THE UPPER 20S TO NEAR 30 AFTER 3 AM MDT/4 AM CDT SATURDAY ACROSS PARTS OF LEA COUNTY AND THE NORTHWEST PERMIAN BASIN. TXZ258-261600- /O.NEW.KMAF.HW.W.0031.121026T1100Z-121026T1600Z/ GUADALUPE MOUNTAINS- INCLUDING THE CITIES OF...GUADALUPE MOUNTAINS NP...PINE SPRINGS 452 AM MDT FRI OCT 26 2012 ...HIGH WIND WARNING IN EFFECT UNTIL 10 AM MDT THIS MORNING... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 10 AM MDT THIS MORNING. * EVENT...HIGH WINDS THOUGH GUADALUPE PASS. * TIMING...THROUGH 10 AM MDT. * WINDS...EAST 35 TO 45 MPH WITH OCCASIONAL HIGHER GUSTS. * IMPACTS...HIGH PROFILE VEHICLE TRAVELING THROUGH THE PASS SHOULD DELAY TRAVEL IF POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ NMZ029-033-TXZ045-046-261600- /O.CON.KMAF.FZ.W.0001.121027T0900Z-121027T1400Z/ NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-GAINES-DAWSON- INCLUDING THE CITIES OF...TATUM...HOBBS...LOVINGTON...SEMINOLE... LAMESA 552 AM CDT FRI OCT 26 2012 /452 AM MDT FRI OCT 26 2012/ ...FREEZE WARNING REMAINS IN EFFECT FROM 4 AM CDT /3 AM MDT/ TO 9 AM CDT /8 AM MDT/ SATURDAY... * EVENT...KILLING FREEZE. * TIMING...SATURDAY MORNING. * TEMPERATURES...28 TO 30 FOR MORE THAN 3 HOURS. * IMPACTS...THESE SUB FREEZING TEMPERATURES WILL KILL CROPS AND OTHER VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. TAKE ACTION TO PREVENT SENSITIVE VEGETATION FROM BEING KILLED. && $$
174 WWUS74 KMAF 261600 NPWMAF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 1100 AM CDT FRI OCT 26 2012 ...HIGH WIND WARNING EXPIRES FOR GUADALUPE PASS... ...FREEZE WARNING FOR MOST OF LEA COUNTY...AND GAINES AND DAWSON COUNTIES SATURDAY MORNING... .A SECONDARY SURGE OF COLDER AIR AND STRONGER WINDS HAVE MOVED THROUGH THE GUADALUPE MOUNTAINS AND HAVE INCREASED EAST WINDS TO AROUND 40 MPH THROUGH THE PASS. THESE WINDS WILL PERSIST UNTIL MID MORNING. TXZ258-261700- /O.EXP.KMAF.HW.W.0031.000000T0000Z-121026T1600Z/ GUADALUPE MOUNTAINS- INCLUDING THE CITIES OF...GUADALUPE MOUNTAINS NP...PINE SPRINGS 1000 AM MDT FRI OCT 26 2012 ...HIGH WIND WARNING WILL EXPIRE AT 10 AM MDT THIS MORNING... NORTHEASTERLY WINDS THROUGH GUADALUPE PASS HAVE DECREASED A BIT THIS MORNING...AND THE HIGH WIND WARNING IS ALLOWED TO EXPIRE. GUSTY WINDS CAN BE EXPECTED THROUGH THE AFTERNOON...HOWEVER...AND MOTORISTS...ESPECIALLY THOSE DRIVING HIGH PROFILE VEHICLES...ARE URGED TO EXERCISE CAUTION IF TRAVELING ON U.S. 62/180 THROUGH GUADALUPE PASS. $$ NMZ029-033-TXZ045-046-270000- /O.CON.KMAF.FZ.W.0001.121027T0900Z-121027T1400Z/ NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-GAINES-DAWSON- INCLUDING THE CITIES OF...TATUM...HOBBS...LOVINGTON...SEMINOLE... LAMESA 1100 AM CDT FRI OCT 26 2012 /1000 AM MDT FRI OCT 26 2012/ ...FREEZE WARNING REMAINS IN EFFECT FROM 4 AM CDT /3 AM MDT/ TO 9 AM CDT /8 AM MDT/ SATURDAY... * EVENT...KILLING FREEZE. * TIMING...SATURDAY MORNING. * TEMPERATURES...28 TO 30 FOR MORE THAN 3 HOURS. * IMPACTS...THESE SUB FREEZING TEMPERATURES WILL KILL CROPS AND OTHER VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. TAKE ACTION TO PREVENT SENSITIVE VEGETATION FROM BEING KILLED. && $$
677 WWUS74 KMAF 261603 CCA NPWMAF URGENT - WEATHER MESSAGE...CORRECTED NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 1102 AM CDT FRI OCT 26 2012 ...HIGH WIND WARNING EXPIRES FOR GUADALUPE PASS... ...FREEZE WARNING FOR MOST OF LEA COUNTY...AND GAINES AND DAWSON COUNTIES SATURDAY MORNING... .LIGHT WINDS AND COLD TEMPERATURES OVERNIGHT ARE FORECAST FOR THE NORTHERN PERMIAN BASIN. TXZ258-261715- /O.EXP.KMAF.HW.W.0031.000000T0000Z-121026T1600Z/ GUADALUPE MOUNTAINS- INCLUDING THE CITIES OF...GUADALUPE MOUNTAINS NP...PINE SPRINGS 1002 AM MDT FRI OCT 26 2012 ...HIGH WIND WARNING WILL EXPIRE AT 10 AM MDT THIS MORNING... NORTHEASTERLY WINDS THROUGH GUADALUPE PASS HAVE DECREASED A BIT THIS MORNING...AND THE HIGH WIND WARNING IS ALLOWED TO EXPIRE. GUSTY WINDS CAN BE EXPECTED THROUGH THE AFTERNOON...HOWEVER...AND MOTORISTS...ESPECIALLY THOSE DRIVING HIGH PROFILE VEHICLES...ARE URGED TO EXERCISE CAUTION IF TRAVELING ON U.S. 62/180 THROUGH GUADALUPE PASS. $$ NMZ029-033-TXZ045-046-270015- /O.CON.KMAF.FZ.W.0001.121027T0900Z-121027T1400Z/ NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-GAINES-DAWSON- INCLUDING THE CITIES OF...TATUM...HOBBS...LOVINGTON...SEMINOLE... LAMESA 1102 AM CDT FRI OCT 26 2012 /1002 AM MDT FRI OCT 26 2012/ ...FREEZE WARNING REMAINS IN EFFECT FROM 4 AM CDT /3 AM MDT/ TO 9 AM CDT /8 AM MDT/ SATURDAY... * EVENT...KILLING FREEZE. * TIMING...SATURDAY MORNING. * TEMPERATURES...28 TO 30 FOR MORE THAN 3 HOURS. * IMPACTS...THESE SUB FREEZING TEMPERATURES WILL KILL CROPS AND OTHER VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. TAKE ACTION TO PREVENT SENSITIVE VEGETATION FROM BEING KILLED. && $$
420 WWUS74 KMAF 261937 NPWMAF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 237 PM CDT FRI OCT 26 2012 ...HIGH WIND WARNING EXPIRES FOR GUADALUPE PASS... ...FREEZE WARNING IN EFFECT FOR THE GUADALUPE MOUNTAINS...SOUTHEAST NEW MEXICO PLAINS...WESTERN LOW ROLLING PLAINS...AND THE DAVIS AND APACHE MOUNTAINS SATURDAY MORNING... .LIGHT WINDS AND COLD TEMPERATURES OVERNIGHT ARE FORECAST FOR THE NORTHERN PERMIAN BASIN. NMZ027-028-034-TXZ047-048-050>053-074-258-271400- /O.EXA.KMAF.FZ.W.0001.121027T0900Z-121027T1400Z/ GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- SOUTHERN LEA COUNTY-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- DAVIS/APACHE MOUNTAINS AREA-GUADALUPE MOUNTAINS- INCLUDING THE CITIES OF...QUEEN...ARTESIA...CARLSBAD... CARLSBAD CAVERNS NP...EUNICE...JAL...GAIL...SNYDER...ANDREWS... STANTON...BIG SPRING...COLORADO CITY...ALPINE...FORT DAVIS... GUADALUPE MOUNTAINS NP...PINE SPRINGS 237 PM CDT FRI OCT 26 2012 /137 PM MDT FRI OCT 26 2012/ ...FREEZE WARNING IN EFFECT FROM 4 AM CDT /3 AM MDT/ TO 9 AM CDT /8 AM MDT/ SATURDAY... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 4 AM CDT /3 AM MDT/ TO 9 AM CDT /8 AM MDT/ SATURDAY. * EVENT...KILLING FREEZE. * TIMING... 4 AM CDT /3 AM MDT/ TO 9 AM CDT /8 AM MDT/ SATURDAY. * TEMPERATURES...28 TO 30 FOR MORE THAN 3 HOURS. * IMPACTS...THESE SUB FREEZING TEMPERATURES WILL KILL CROPS AND OTHER VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. TAKE ACTION TO PREVENT SENSITIVE VEGETATION FROM BEING KILLED. && $$ NMZ029-033-TXZ045-046-271400- /O.CON.KMAF.FZ.W.0001.121027T0900Z-121027T1400Z/ NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-GAINES-DAWSON- INCLUDING THE CITIES OF...TATUM...HOBBS...LOVINGTON...SEMINOLE... LAMESA 237 PM CDT FRI OCT 26 2012 /137 PM MDT FRI OCT 26 2012/ ...FREEZE WARNING REMAINS IN EFFECT FROM 4 AM CDT /3 AM MDT/ TO 9 AM CDT /8 AM MDT/ SATURDAY... * EVENT...KILLING FREEZE. * TIMING...4 AM CDT /3 AM MDT/ TO 9 AM CDT /8 AM MDT/ SATURDAY. * TEMPERATURES...27 TO 30 FOR MORE THAN 3 HOURS. * IMPACTS...THESE SUB FREEZING TEMPERATURES WILL KILL CROPS AND OTHER VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. TAKE ACTION TO PREVENT SENSITIVE VEGETATION FROM BEING KILLED. && $$ 44
697 WWUS74 KMAF 270158 NPWMAF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 858 PM CDT FRI OCT 26 2012 ...FREEZE WARNING IN EFFECT FOR THE GUADALUPE MOUNTAINS... SOUTHEAST NEW MEXICO PLAINS...NORTHERN PERMIAN BASIN AND WESTERN LOW ROLLING PLAINS SATURDAY MORNING... .LIGHT WINDS...DRY AIR AND CLEAR SKIES WILL PROVIDE EXCELLENT RADIATIONAL COOLING CONDITIONS OVER THE GUADALUPE MOUNTAINS... SOUTHEAST NEW MEXICO PLAINS...NORTHERN PERMIAN BASIN AND WESTERN LOW ROLLING PLAINS. THEREFORE...TEMPERATURES WILL DROP INTO THE MID 20S TO NEAR 30 AND RESULT IN THE FIRST HARD FREEZE THIS FALL. CLOUD COVER WILL REMAIN INTACT FURTHER SOUTH AND PREVENT TEMPERATURES FROM FALLING TO NEAR FREEZING IN THE DAVIS AND APACHE MOUNTAINS. TXZ074-270300- /O.CAN.KMAF.FZ.W.0001.121027T0900Z-121027T1400Z/ DAVIS/APACHE MOUNTAINS AREA- INCLUDING THE CITIES OF...ALPINE...FORT DAVIS 858 PM CDT FRI OCT 26 2012 ...FREEZE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS CANCELLED THE FREEZE WARNING. CLOUD COVER WILL REMAIN ENTRENCHED OVER THE DAVIS AND APACHE MOUNTAINS...AND SURROUNDING LOCATIONS. THIS WILL PREVENT TEMPERATURES FROM DROPPING TO FREEZING OR BELOW SO THE FREEZE WARNING HAS BEEN CANCELLED. $$ NMZ027>029-033-034-TXZ045>048-050>053-258-271400- /O.CON.KMAF.FZ.W.0001.121027T0900Z-121027T1400Z/ GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- GUADALUPE MOUNTAINS- INCLUDING THE CITIES OF...QUEEN...ARTESIA...CARLSBAD... CARLSBAD CAVERNS NP...TATUM...HOBBS...LOVINGTON...EUNICE...JAL... SEMINOLE...LAMESA...GAIL...SNYDER...ANDREWS...STANTON... BIG SPRING...COLORADO CITY...GUADALUPE MOUNTAINS NP... PINE SPRINGS 858 PM CDT FRI OCT 26 2012 /758 PM MDT FRI OCT 26 2012/ ...FREEZE WARNING REMAINS IN EFFECT FROM 4 AM CDT /3 AM MDT/ TO 9 AM CDT /8 AM MDT/ SATURDAY... * EVENT...KILLING FREEZE. * TIMING... 4 AM CDT /3 AM MDT/ TO 9 AM CDT /8 AM MDT/ SATURDAY. * TEMPERATURES...26 TO 30 FOR MORE THAN 3 HOURS. * IMPACTS...THESE SUB FREEZING TEMPERATURES WILL KILL CROPS AND OTHER VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. TAKE ACTION TO PREVENT SENSITIVE VEGETATION FROM BEING KILLED. && $$
829 WWUS74 KMAF 270930 NPWMAF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 430 AM CDT SAT OCT 27 2012 ...FREEZE WARNING IN EFFECT FOR THE GUADALUPE MOUNTAINS... SOUTHEAST NEW MEXICO PLAINS...NORTHERN PERMIAN BASIN AND WESTERN LOW ROLLING PLAINS SATURDAY MORNING... .LIGHT WINDS...DRY AIR AND CLEAR SKIES WILL PROVIDE EXCELLENT RADIATIONAL COOLING CONDITIONS OVER THE GUADALUPE MOUNTAINS... SOUTHEAST NEW MEXICO PLAINS...NORTHERN PERMIAN BASIN AND WESTERN LOW ROLLING PLAINS. THEREFORE...TEMPERATURES WILL DROP INTO THE MID 20S TO NEAR 30 AND RESULT IN THE FIRST HARD FREEZE THIS FALL. CLOUD COVER WILL REMAIN INTACT FURTHER SOUTH AND PREVENT TEMPERATURES FROM FALLING TO NEAR FREEZING SOUTH OF THE I-20 CORRIDOR. NMZ034-TXZ050>052-271030- /O.CAN.KMAF.FZ.W.0001.000000T0000Z-121027T1400Z/ SOUTHERN LEA COUNTY-ANDREWS-MARTIN-HOWARD- INCLUDING THE CITIES OF...EUNICE...JAL...ANDREWS...STANTON... BIG SPRING 430 AM CDT SAT OCT 27 2012 /330 AM MDT SAT OCT 27 2012/ ...FREEZE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS CANCELLED THE FREEZE WARNING. AN EXTENSIVE MID LEVEL CLOUD DECK HAS PERSISTED ACROSS THIS AREA ALL NIGHT KEEPING TEMPERATURES IN THE UPPER 30S TO NEAR 40 DEGREES. THEREFORE, A FREEZE IS NO LONGER EXPECTED. $$ NMZ027>029-033-TXZ045>048-053-258-271400- /O.CON.KMAF.FZ.W.0001.000000T0000Z-121027T1400Z/ GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-GAINES-DAWSON-BORDEN- SCURRY-MITCHELL-GUADALUPE MOUNTAINS- INCLUDING THE CITIES OF...QUEEN...ARTESIA...CARLSBAD... CARLSBAD CAVERNS NP...TATUM...HOBBS...LOVINGTON...SEMINOLE... LAMESA...GAIL...SNYDER...COLORADO CITY...GUADALUPE MOUNTAINS NP... PINE SPRINGS 430 AM CDT SAT OCT 27 2012 /330 AM MDT SAT OCT 27 2012/ ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CDT /8 AM MDT/ THIS MORNING... * EVENT...KILLING FREEZE. * TIMING... 4 AM CDT /3 AM MDT/ TO 9 AM CDT /8 AM MDT/ SATURDAY. * TEMPERATURES...25 TO 30 FOR MORE THAN 3 HOURS. * IMPACTS...THESE SUB FREEZING TEMPERATURES WILL KILL CROPS AND OTHER VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. TAKE ACTION TO PREVENT SENSITIVE VEGETATION FROM BEING KILLED. && $$
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this freeze warning went out at Oct 26, 3:30 AM CDT, 10 minutes earlier.
Area forecast discussion, Oct 26, 3:30 AM CDT, 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
330 AM CDT FRI OCT 26 2012
.DISCUSSION...
SFC RIDGE BUILDING INTO SE NM/W TX ATTM WITH KMAF VWP INDICATING
COLD AIR IS ABOUT ABOUT 4-5KFT DEEP. THERE HAS BEEN A SECONDARY
SURGE OF COOLER AIR/STRONGER LOW LEVEL WINDS AS SEEN IN KMAF VWP
WINDS AND AT MTRGDP. 11-3.9 LOW CLOUD/FOG ENHANCEMENT SHOWS THAT
LOW CLOUDS HAVE DEVELOPED IN LOWEST REACHES OF LOWER TRANS PECOS
AND ON ERN FRINGES OF THE PB. BASED ON VWP WINDS THE SET-UP FOR
LOW CLOUDS THIS FAR N(MAF) DOESN/T LOOK AS GOOD AS EARLIER THOUGHT
ESPECIALLY N OF I-20. UPGLIDE ALONG I300K IN THE FAR S PB AND
LOWER TRANS PECOS IS MORE SUPPORTIVE OF LOW CLOUDS. 85H TEMPS
AROUND 3-6C ACRS PB WILL YIELD HIGHS TEMPS IN U40S-L50S...ESPECIALLY
WITH SOME AFTERNOON SUNSHINE. LOW CLOUDS ALONG THE RIO GRANDE THRU
MOST OF THE DAY SO HIGHS THERE ONLY 65-70 TODAY. STILL VERY LIGHT
PRECIP AT BEST TODAY ACRS LOWER TRANS PECOS WHERE BETTER LIFT IS
FOUND AND ON MTN SLOPES...WILL TREND DOWN POPS A LITTLE MORE AND
INCLUDE AREA OF -DZ ALONG E SLOPES FROM DAVIS MTNS SEWD. GREATER
CONCERN IS THE POTENTIAL FOR 1ST HARD FREEZE ACRS LEA COUNTY AND
NW-N PB SAT AM. ALTHOUGH CENTER OF SFC ANTICYCLONE WILL BE JUST NE
OF THE CWFA THE RIDGE AXIS WILL NOSE INTO SE NM/NW PB AND SFC DWPNTS
WITHIN THE RIDGE WILL BE IN THE UPPER TEENS/L20S AND SFC WINDS
WILL BE LIGHT SE. AS DISCUSSED ABOVE CLOUDS WILL BE WELL TO THE S
AND THUS RADIATIONAL CONDITIONS WILL BE GOOD. 00Z GUIDANCE MOS AND
NAM12 SFC TEMPS ARE SUPPORTIVE OF A HARD FREEZE IN LEA COUNTY AND
NW PB. DATA IS NOT IN AS GOOD OF AGREEMENT AS FAR S AS MAF AND E
TO SNYDER/C. CITY AREA. WILL OPT TO ISSUE NPW FREEZE WARNING FOR
N LEA COUNTY AND NW PB FOR SAT AM. NOTING A LIGHT FREEZE WILL
STILL BE POSSIBLE AS FAR S AS MAF AND WILL USE SPS FOR LIGHT
FREEZE AREAS. SAT PM THERE WILL STILL BE SOME CLOUDS LINGERING IN
THE TRANS PECOS BUT GENERAL IDEA IS THAT 85H TEMPS WILL BE ABOUT
2C WARMER THAN FRI AND HIGHS WILL MOSTLY BE IN THE 50S...WARMER
RIO GRANDE. THIS WILL BE THE GENERAL IDEA INTO THE REMAINDER OF
THE WORK WEEK...A GRADUAL WARMING TREND. BY THURSDAY 85H TEMPS WILL
BE WELL INTO THE UPPER TEENS TO NEAR 20C AND THUS HIGHS IN THE
80S.
&&
.PRELIMINARY POINT TEMPS/POPS...
ANDREWS TX 51 32 58 37 / 10 0 0 10
BIG SPRING TX 50 32 59 38 / 10 0 0 10
CARLSBAD NM 53 33 60 37 / 10 0 0 0
DRYDEN TX 55 44 63 45 / 20 10 0 10
FORT STOCKTON TX 49 42 60 42 / 10 10 0 0
GUADALUPE PASS TX 48 32 55 39 / 10 0 0 0
HOBBS NM 51 30 57 34 / 10 0 0 0
MARFA TX 55 33 58 32 / 10 10 10 0
MIDLAND INTL AIRPORT TX 49 32 59 37 / 10 0 0 10
ODESSA TX 49 33 59 38 / 10 0 0 10
WINK TX 52 36 60 39 / 10 0 0 0
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...FREEZE WARNING FROM 3 AM TO 8 AM MDT SATURDAY FOR THE FOLLOWING
ZONES... CENTRAL LEA COUNTY...NORTHERN LEA COUNTY.
TX...FREEZE WARNING FROM 4 AM TO 9 AM CDT SATURDAY FOR THE FOLLOWING
ZONES... DAWSON...GAINES.
&&Hazardous weather outlook, Oct 25, 3:26 PM CDT, 12 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 326 PM CDT THU OCT 25 2012 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-262030- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS- LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN- DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS- 326 PM CDT THU OCT 25 2012 /226 PM MDT THU OCT 25 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A LIGHT FREEZE WILL BE POSSIBLE ACROSS THE GUADALUPE MOUNTAINS... SOUTHEAST NEW MEXICO...THE WESTERN LOW ROLLING PLAINS...VAN HORN AND HIGHWAY 54 CORRIDOR...AND THE MARFA PLATEAU SATURDAY MORNING AS SKIES CLEAR AND WINDS BECOME LIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND 44
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 26, 5:52 AM CDT | High Wind Warning | MAF | 5 hr |
Nearby
Freeze Warnings in Texas, 2012Freeze Warnings in New Mexico, 2012Every freeze warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.